MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, after uneventful phaco a round circular posterior capsular rent created during irrigation/aspiration.The lens was loaded into cartridge and injected into the capsular bag.When the lens was opened surgeon noticed multiple linear streaks in the middle running across the iol optic.The opacity appears inside the optic.Anterior capsular inflammation was not observed.Additional information has been received that the lens was still in patients eye.The surgeon wants to explant the lens in future.The event occurred after the lens unfolded inside the patients eye.In surgeons opinion the event may be caused by manufacturing process or during loading of the lens by technician.
 
Additional Manufacturer Narrative
The product was not returned.Photo was provided of the eye which appears to be a large scrape mark across the right side.No similar complaint and no non-conformance reported for the product lot/batch/serial under investigation.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of a non-qualified cartridge.The company lens model is only qualified for use with the company model cartridge used.The root cause for the reported complaint is related to a failure to follow the (instructions for use) ifu.A non-qualified cartridge was indicated.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19666125
Report Number9681121-2024-00029
Device Sequence Number20517617
Product Code HQL
UDI-Device Identifier00380650699244
UDI-Public(01)00380650699244(17)280328(11)230331(10)31536682(21)31536682054
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60MA
Device Catalogue NumberMA60MA.010
Device Lot Number31536682
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date10/03/2024
Date Device Manufactured03/31/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE.
Patient Age64 YR
Patient SexFemale